EconPapers    
Economics at your fingertips  
 

A Simple Proof of the Necessity of the Transversality Condition

Takashi Kamihigashi

No 116, Discussion Paper Series from Research Institute for Economics & Business Administration, Kobe University

Abstract: This note provides a simple proof of the necessity of the transversality condition for the differentiable reduced-form model. The proof uses only an elementary perturbation argument without relying on dynamic programming. The proof makes it clear that, contrary to common belief, the necessity of the transversality condition can be shown in a straightforward way.

Keywords: Programming; Dynamic Optimization; Models (search for similar items in EconPapers)
JEL-codes: C61 D90 G12 (search for similar items in EconPapers)
Pages: 7 pages
Date: 2001-01
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
https://www.rieb.kobe-u.ac.jp/academic/ra/dp/English/dp116.pdf First version, 2001 (application/pdf)

Related works:
Journal Article: A simple proof of the necessity of the transversality condition (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kob:dpaper:116

Access Statistics for this paper

More papers in Discussion Paper Series from Research Institute for Economics & Business Administration, Kobe University 2-1 Rokkodai, Nada, Kobe 657-8501 JAPAN. Contact information at EDIRC.
Bibliographic data for series maintained by Office of Promoting Research Collaboration, Research Institute for Economics & Business Administration, Kobe University ().

 
Page updated 2025-03-19
Handle: RePEc:kob:dpaper:116